Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viral Load, CD4 and CD8 with secondary STD
Aug 26, 2001

I was just diagnosed with asymptomatic HIV a week ago. I've seroconverted sometime in the past six months. We have the followup labs back and I'm not too certain what they mean and what I should do next. The viral load is 188,000(bDNA), CD4-463(24), CD8-1160(60). I don't quite understand the significance of CD8 and my viral load seems freakishly high. To complicate matters further, I may have a rectal STD (gonorrhea or chlamydia). How would that have affected my T-Cell counts? Any explanation or information would be appreciated.

Response from Dr. Holodniy

Your CD4 count, and therefore your immune system is in pretty good shape. You are not at risk for any serious HIV associate complications at this point. Your CD8 count is minimally elevated and is reflective of your immune system's war with the virus. The major response your immune system mounts against this infection is by creating cytotoxic T cells which can kill the virus. Hence the increase in CD8 cells. The viral load is in the high region. This could be from recent seroconversion or a concomitant infection, like an STD. You don't need to start HIV treatment at this point. I would get the STD treated, and then see where the viral load is in 1-2 months. I suspect it will be lower. If not, then serious consideration should be made for starting treatment sooner rather than later. MH



Previous
Conflicting Message from Doctors
Next
what is a viral load ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement